Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 239, NWS Nashville, TN

June 22, 2009Rutherford County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2009, 8:55 PM CDT for Rutherford County, Wilson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2009, 8:55 PM CDT (01:55 UTC)
Expired
Jun 22, 2009, 9:30 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Rutherford County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 22 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1562 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1562 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 230155
SVROHX
TNC149-189-230230-
/O.NEW.KOHX.SV.W.0239.090623T0155Z-090623T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
855 PM CDT MON JUN 22 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF MURFREESBORO...
  WESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF LEBANON...

* UNTIL 930 PM CDT

* AT 855 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
  MPH.  THIS STORM WAS LOCATED NEAR LEBANON...AND MOVING SOUTH AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALTERHILL BY 925 PM CDT...
  MURFREESBORO BY 930 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3586 8620 3583 8655 3607 8653 3607 8652
      3609 8650 3611 8653 3613 8653 3613 8652
      3614 8653 3627 8652 3629 8628
TIME...MOT...LOC 0155Z 354DEG 27KT 3618 8638

$$

ROSE
1 follow-up statement
000 
WWUS54 KOHX 230214
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
914 PM CDT MON JUN 22 2009

TNC149-189-230230-
/O.CON.KOHX.SV.W.0239.000000T0000Z-090623T0230Z/
RUTHERFORD TN-WILSON TN-
914 PM CDT MON JUN 22 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WESTERN WILSON AND NORTHERN RUTHERFORD COUNTIES...

AT 913 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS 
STORM WAS LOCATED 8 MILES EAST OF RURAL HILL...OR 9 MILES SOUTH OF 
LEBANON...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALTERHILL BY 930 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3586 8620 3583 8655 3607 8653 3607 8652
      3609 8650 3611 8653 3613 8653 3613 8652
      3614 8653 3627 8652 3629 8628
TIME...MOT...LOC 0214Z 352DEG 20KT 3608 8636

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:20 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 22, 7:20 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
720 PM CDT MON JUN 22 2009

.UPDATE...WILL UPDATE ZONES FOR PART OF NORTHERN MIDDLE TENNESSEE
TO RAISE CHANCE OF OVERNIGHT RAIN TO 50%. THIS INCLUDES THE
NASHVILLE AREA, WHICH WILL LIKELY SEE ANOTHER ROUND OF SCATTERED
SHOWERS AND THUNDERSTORMS BETWEEN NOW AND MIDNIGHT, AS
THUNDERSTORM COMPLEX ROLLS SOUTH SOUTHEASTWARD OUT OF KENTUCKY.
WILL KEEP POPS AT 30% IN SURROUNDING AREAS TO THE SOUTH, WITH THE
EXPECTATION THAT STORMS WILL DECREASE IN COVERAGE AS THE EVENING
WEARS ON.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 22, 5:19 AM CDT, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
519 AM CDT MON JUN 22 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
519 AM CDT MON JUN 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
MAINLY THE EAST TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

In the hours before

Special weather statement, Jun 22, 3:49 PM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
349 PM CDT MON JUN 22 2009

TNZ077-222130-
COFFEE-
349 PM CDT MON JUN 22 2009

...A STRONG THUNDERSTORM WILL BE AFFECTING COFFEE COUNTY...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF WOODBURY...MOVING SOUTH AT 25
MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE.

31/JBW
Special weather statement, Jun 22, 4:01 PM CDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT MON JUN 22 2009

TNZ007-008-222200-
ROBERTSON-SUMNER-
401 PM CDT MON JUN 22 2009

...A STRONG THUNDERSTORM WILL BE AFFECTING ROBERTSON AND SUMNER
COUNTIES...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF FRANKLIN...OR 17 MILES NORTHEAST
OF SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  6 MILES NORTHEAST OF CROSS PLAINS BY 425 PM CDT.
  PORTLAND BY 435 PM CDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
ALSO NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE.
RAINFALL AMOUNTS OF AROUND ONE INCH ARE POSSIBLE WITH THIS STRONG
THUNDERSTORM.

31/JBW
Local storm report, Jun 22, 4:24 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND GST     CROSS PLAINS            36.54N 86.68W
06/22/2009  M71.00 MPH       ROBERTSON          TN   TRAINED SPOTTER

&&

ROSE
Local storm report, Jun 22, 4:57 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ORLINDA                 36.60N 86.67W
06/22/2009                   ROBERTSON          TN   EMERGENCY MNGR

            TREES DOWN IN ORLINDA AND CROSS PLAINS

&&

ROSE
Local storm report, Jun 22, 5:29 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
06/22/2009                   DAVIDSON           TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN DONELSON

&&

ROSE
Local storm report, Jun 22, 8:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CDT MON JUN 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND DMG     6 NW LEBANON            36.27N 86.40W
06/22/2009                   WILSON             TN   EMERGENCY MNGR

            TREES AND POWER LINES BLOCKING THE 7400 BLOCK OF COLES
            FERRY ROAD

&&

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:11 PM CDTSevere Thunderstorm WarningOHXSumner, Trousdale, Wilson19 min
Jun 22, 8:31 PM CDTSevere Thunderstorm WarningOHXSumner, Wilson29 min
Jun 22, 9:03 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson27 min
Jun 22, 9:13 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.